I’m on Invega (Xeplion) 75mg and I started lactating because of the prolactin levels, I haven’t menstruated in six months also. The lactating happened 3 times already and it sucks. Also my cholesterol is high.
I’m thinking about switching to Abilify, what do you guys think? What are your experiences on it?
Personally I had a horrible experience with Abilify. Seems like it is pretty common to react badly to it. I would make sure your doctor is available so you can come off it quickly if you have a bad reaction to it. I had to stay on it for 3 months because the doctor was away. And I guess they didn’t think it was urgent so I had to wait for the doctor to come back.
Yeah I’m thinking about reducing the invega dose first since I’m doing so well on it. If the prolactin thing keeps bothering me I’ll need a med change. I have to talk to my pdoc about these issues first see what he says. I don’t think he wants me to change meds right away. Maybe I’m getting a bit ahead of myself, but I just don’t like lactating.
Yes, maybe your doctor will want to reduce the dose. You could ask him/her what your options are. Just make it clear that you really don’t want that side-effect so he/she knows that some changes must be made.
I remember when I first posted this information I got a lot of criticism from people I think like being castrated from medication. Even though they are not doctors and the research I showed this did not affect psychopathology, they said high prolactin was good for schizophrenia.
I hated abilify BTW. I would personally not recommend it.
Abilify was always so expensive when I was on it and I had compulsive spending habit on abilify. I am on prolixin, an older med and I can afford it and there are no side effects…I was semi delusional on abilify. good luck.
I was on invega 9 mg and am now on invega 3mg. It totally killed my libido. It returned a bit on 3mg but still pretty low. Looks like even a lower dose such as 3mg is causing a high prolactin, which is disappointing.
50mg of xeplion equals 1.5mg of oral invega if i remember correctly.
Yeah, I’m having more side effects with a lower dose, or the side effects didn’t change. My pdoc lowered my dose because of the side effects, now it’s still the issue. That’s why I’m going to ask for a med change. My body thinks I’m pregnant it’s just weird.